Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 56, NWS San Angelo, TX

May 25, 2007Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this flash flood warning at May 25, 2007, 6:13 AM CDT for Menard County, Schleicher County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 6:13 AM CDT (11:13 UTC)
Expired
May 25, 2007, 10:15 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3244 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3244 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 251117
FFWSJT
TXC327-413-251515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
  MENARD COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1015 AM CDT

* AT 611 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
OVER ROADS IN WESTERN MENARD COUNTY.  OVERNIGHT...THUNDERSTORMS HAVE 
PRODUCED HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA. ISOLATED 
AREAS HAVE RECEIVED AS MUCH AS THREE INCHES OF RAIN CAUSING FLOODING 
OF LOW WATER CROSSINGS AND LOW LYING AREAS.  RAIN CONTINUES ACROSS 
MENARD COUNTY AND ADDITIONAL FLOODING OF ROADS IS LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MENARD...
  HEXT AND FORT MCKAVETT

THROUGH THE MORNING HOURS...ANOTHER ONE TO TWO INCHES OF RAIN IS 
POSSIBLE OVER ISOLATED AREAS IN MENARD AND EASTERN SCHLEICHER 
COUNTIES.  EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3069 10014 3072 9950 3093 9950 3092 9961
      3106 9961 3107 10014

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:24 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 25, 4:24 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 AM CDT FRI MAY 25 2007

.DISCUSSION...
AREA OF SHOWERS/FEW THUNDERSTORMS REMAINS ACROSS OUR SOUTHERN AND
SOUTHWESTERN COUNTIES...WITH SOME DEVELOPMENT BACK TO THE NORTH INTO
THE HEARTLAND AND CONCHO VALLEY. OTHER SCATTERED SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS THE PERMAIN BASIN AND SHOULD
REACH THE BIG COUNTRY EARLY THIS MORNING. WE ARE CLOSELY MONITORING
OUR SOUTHERN COUNTIES...WHERE THE HEAVIEST RAIN HAS FALLEN AND WHERE
WATER RISES AND A FEW ROAD CLOSURES HAVE BEEN REPORTED. CONCERNED
ABOUT WATER RISES ON THE SOUTH LLANO RIVER AS WELL.

WEAK EMBEDDED DISTURBANCES ALOFT...A VERY MOIST AIRMASS AND WEAK
STEERING FLOW ALOFT WILL CONTINUE A HEAVY RAIN THREAT TODAY INTO
THE MEMORIAL DAY WEEKEND. THE GFS LOOKS MORE DIFFUSE WITH DEVELOPMENT
OF AN UPPER LOW FOR THE HOLIDAY WEEKEND. WHETHER IT BE AN UPPER
LOW OR TROUGH...WILL PROVIDE LIFT AND SHOULD RESULT IN THE
DEVELOPMENT OF ADDITIONAL SHOWERS AND STORMS THROUGH THE WEEKEND.
THE FLASH FLOOD WATCH CONTINUES IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS THROUGH SATURDAY EVENING.

WITH THE HIGHER POPS AND CONSIDERABLE CLOUD COVER...A REDUCED
DIURNAL RANGE IN TEMPERATURES CAN BE EXPECTED THROUGH MEMORIAL
DAY.

THE WEAK UPPER LOW OR TROUGH SHOULD FINALLY PUSH EAST OF WEST
CENTRAL TEXAS ON TUESDAY. HAVE LINGERING RAIN CHANCES ACROSS
ROUGHLY THE EASTERN HALF OF WEST CENTRAL TEXAS TUESDAY.

WARMER TEMPERATURES EXPECTED BY MIDWEEK. WITH AN UPPER LOW
AND TROUGH PROGGED TO DEEPEN ACROSS THE NORTHERN PLAINS...
ASSOCIATED COLD FRONTAL PASSAGE IS INDICATED THROUGH OUR
AREA WEDNESDAY EVENING AND NIGHT. WITH STRONGER INSTABILITY
AND AVAILABLE MOISTURE...CARRYING SLIGHT CHANCE FOR
THUNDERSTORMS DURING THAT TIME FRAME.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 74  63  76  62 /  70  50  50  50
SAN ANGELO 	 73  63  76  62 /  80  50  50  50
JUNCTION 	 72  64  75  64 / 100  50  50  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&
Hazardous weather outlook, May 25, 4:40 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 AM CDT FRI MAY 25 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
440 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM.

A COLD FRONT CONTINUES TO MEANDER SLOWLY SOUTH AND WILL EVENTUALLY
STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AROUND THE FRONT. THE MAIN THREAT WITH
THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND
INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE
LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.

11

In the hours before

Local storm report, May 25, 3:07 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     FLASH FLOOD      2 SW JUNCTION           30.47N 99.79W
05/25/2007                   KIMBLE             TX   LAW ENFORCEMENT

            HIGHWAY 377 CLOSED SOUTHWEST OF JUNCTION DUE TO HIGH
            WATER ACROSS THE ROAD.

1245 AM     FLASH FLOOD      SONORA                  30.57N 100.64W
05/25/2007                   SUTTON             TX   LAW ENFORCEMENT

            HIGHWAY 2129 CLOSED OFF LOOP 312 DUE TO HIGH WATER ACROSS
            ROAD.

&&

11
Local storm report, May 25, 3:39 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
339 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     FLASH FLOOD      35 SW OZONA             30.35N 101.62W
05/25/2007                   CROCKETT           TX   UTILITY COMPANY

            BRIDGE BETWEEN TERRELL AND CROCKETT COUNTY IN SOUTHWEST
            PART OF COUNTY WHICH IS ROUTE TO TERRELL GAS PLANT IS
            IMPASSABLE DUE TO HIGH WATER ACROSS PECOS RIVER.

&&

11

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:56 PM CDTFlash Flood WarningSJTMason2 hr
May 24, 8:49 PM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton6 hr
May 25, 2:03 AM CDTFlash Flood WarningSJTKimble6 hr
May 25, 2:46 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.